Wow this sounds scary. I currently take Effexor XR 75 MG. I've taken it for a year now and somedays are better than most but I know for sure without it I'd lose it. Maybe perhaps you were taking to big of dosage to start with? There has been a couple days where I have forgotten to take it and the next day I'd have withdrawls and I don't even want to think about going off of it if it's going to be that bad. I have a very fragile mind it doesn't take much to make me cry. I honestly don't know what to tell you because I break down too easily myself. Maybe just deal with it and someday soon it will get better? Maybe see your doc and consider going on a different anti depression. I know I've been told to not be on it longer than a year because it can mess you up. I heared 6 months to a year at the most. I guess theres a reason they say not to take it longer than a year becuase you'll have more worsening side affects. HOpe this helps.
You have been on Effexor quite a long time and this med is known to have severe withdrawal symptoms so I think the tappering was extremly quick in your case and should have been smoother to experience less withdrawal symptoms.
That been said you have the choice to get your med back and do a smoother tappering or endure this for a while but it is not very likely that it could last years. The brain shivers should not last more than 1 to 2 months in my humble opinion.
Anyhow, go back to your doctor if you can't take it anymore.
I had very similar withdrawal from Topamax last month !! My head was foggy sometimes, I'd wake up with my body in shakes, I trembled ALOT, had severe stomach cramps, weird headaches, I also had a hard time sleeping and cried a good bit over nothing... my withdrawal lasted about a week and tapered off. The Dr switched me to Lithium and I couldn't deal with the side effects from that. Hopefully yours stops soon...
It will eventually go away. I was on effexor for over a year (75mg) and got pregnant and stopped the pills and it was HORRIBLE. I couldnt even get up from bed because the vertigo. I was desperate to just get back on the pills to make it go away....but knowing the possible side effects to my baby made me strong...and eventually I did it. I thought I never would. I went through physical and emotional roller coasters. But after it was ove with I was me again. I said I would never take anti depressants again after going through that...but unfortunately I am on my 8th day of Paxil because of post partum depression....
You'll get through it. BE STRONG.
I really wish that you would tell us how long that the whole withdrawal lasted. I am on day 9 and still have those stupid "brain zaps" and just not feeling like myself, however, I really don't know what myself feels like since I have been on Effexor for 5 years and Paxil 3 years prior to that. Before that I was hooked on an illegal drug to deal with depression I didn't know that I even had. Wow...anyway just want to know how long to hang in there before going back and trying to wean slower?
you came off it too fast, way too fast
HEY GUYS ANYONE WHO IS SUFFERING FROM WITHDRAWAL FROM EFFEXOR, FIRST WEAN DOWN TO 37.5. I'VE BEEN FINALLY OFF EFFEXOR COMPLETELY AFTER TAKING IT FOR 6 MONTHS. AFTER I GOT DOWN TO 37.5 MY DOCTOR TOLD ME TO TAKE NOTHING, AND I WAS HAVING UNBEARABLE WITHDRAWL SUCH AS SENSATIONS IN MY HEAD AND FACE, AND "BRAIN ZAPS". SO I DECIDED TO GO BACK AND HE ACTUALLY GAVE ME 10MG OF PROZAC TO OFFSET THE WITHRAWL FROM THE EFFEXOR AND IT WORKED!. HE TOLD ME TO TAKE ONE DAY OF 37.5 EFFEXOR, AND 10MG OF PROZAC. THEN FOR 3-5 DAYS TAKE JUST THE 10MG OF PROZAC. I FELT A LITTLE SICK STILL GETTING OFF THE EFFEXOR WITH THE PROZAC BUT IT WAS NOT NEARLY AS BAD. THE REASON HE GAVE THE PROZAC TO OFFSET THE EFFEXOR SIDE EFFECTS IS BECAUSE PROZAC HAS A MUCH LONGER HALF LIFE THAN EFFEXOR. THE SEROTONIN IN YOUR BRAIN STAYS MORE STABLE WITH THE PROZAC IN YOUR SYSTEM, AS THE DRUGS GRADUALLY COMES OFF YOU ARE ABLE TO SLOWLY WEAN OFF. I HOPE THIS HELPED, PLEASE SPEAD THE WORD TO OTHER PEOPLE TAKING EFFEXOR TO TAKE THE 10MG OF PROZAC IT ACTUALLY HELPED.
Aloha my fellow sufferers!
After taking Effexor for about 18 months, I decided I wanted to quit taking them. I can't complain about Effexor's ability to control anxiety and depression as it helped me through a rough patch in life, but I was beyond that point in my life and didn't need it anymore.
After consulting with my PCP, he told me I shouldn't come off of them. I don't know about any of you, but when someone doesn't given me a valid reason as to why I should be taking medications it invalidates their intellectual prowess. I ended up getting a different PCP who would actually listen to me and he started weaning me from 75mg to 37.5mg for two weeks then 18.75 for two weeks and finally around 9.35mg for two weeks.
Then....the withdrawal symptoms. All I can say is that the symptoms are HELL. After a day of brain zaps, vertigo, nausea, dizziness, irritability, mood swings (happy to throwing things in less than 5 mins), having a short fuse, body aches, teeth sensitivity, joint pain and gassiness, I decided to take some natural supplements to help with the withdrawal symptoms. For me personally, the brain zaps were the worse by far. I felt like I had an electrical storm in my head.
Here is my natural remedy for the withdrawal symptoms :
1-500mg Chewable Vitamin C (antioxidant for flu-like symptoms)
3-1250mg Magnesium Malate ( malic acid=antioxidant, Magnesium helps with nerve and muscle functions)
2-5 HTP (Makes you happy) (mood enhancer)
2-Omega 3,6,9 Fish oil LOOK for the ones with HIGHER DHA and EPA (most expensive, but worth it)
1-L-Theanine (Amino Acid)
1-L-Gluatmate (Amino Acid)
1-Ginger (for dizziness)
3-1250mg Magnesium Malate
1-500mg Chewable vitamin C
2-10mg Melatonin (for a peaceful night's sleep)
I know this sounds a bit excessive, but after two weeks of this regiment I no longer have any withdrawal effects. For me, day FIVE was the absolute worst day of my life. From there is gets precipitously better.
Side note....if the symptoms are too much for you to take, like they were for me on day 5, smoking weed knocked out ALL the withdrawal symptoms in about 5 mins. If you've never smoked weed before, one/two hits is all you need to make the symptoms go away for about 3-4 hours. Marijuana is truly a wonder drug. It makes me wonder why weed is still illegal in most states and Effexor is legal.
ABSOLUTELY NO CAFFEINE OR ALCOHOL DURING THIS WITHDRAWAL PHASES.
Drinks plenty of water through out this process and eat plenty of foods containing acetylcholine. Acetylcholine=brain food and is a neurotransmitter of the central nervous system and peripheral nervous system. Acetylcholine deficiency is happens during the withdrawal effects of Effexor. Check out this link for more information on Acetylcholine and how the brain works. http://www.fi.edu/learn/brain/proteins.html Most often we, as humans, freak out when there's an unknown. Simply educating yourself can do wonders for your peace of mind. Next time you are feel anxiety or depression ask yourself WHY am I feeling anxious or depressed. Read up on anxiety and depression and ways to alleviate it naturally. Throughout this whole experience, I've learned that my personal anxiety was a result of the unknown and lack of confidence, and my depression was a result of feeling hopelessness. Once you can figure out the root of the problem, natural remedies come to light.
I wish you guys all the best!! Just remember, perseverance is key. Always tell yourself you CAN and WILL get off this drug.
I've been off Effexor for 4 weeks today!!!! The withdrawal symptoms are all but gone for me, except migraines and vertigo. My PCP said it could be up to three months before all the symptoms are gone.